| Model Number |
TV-IL1414160-J |
| Medical Device Problem Codes |
Off-Label Use (1494); Lack of Effect (4065)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
11/29/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was implanted with the ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 1b endoleak was identified.The physician elected to coil the right internal iliac artery and place two ovation iliac limb extensions into the right external iliac artery.The endoleak was successfully resolved.The patient did well and was discharged home.
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.H3 other text : device remains implanted.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1b endoleak is unconfirmed.The additional endovascular is confirmed.This is moderately consistent with the reported adverse event/incident.At index, the patient was being treated for bilateral common iliac artery aneurysm with no abdominal aortic aneurysm (aaa 3.5cm and should be >5cm); off label.The patient was lost to follow up for four years.This likely contributed to the reported event.The clinical assessment determined sac growth of 12mm of the right iliac artery occurred that was not in the event as reported.The sac growth was discovered during a review of the history and physical dated 29 november 2023.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint were identified.The final patient status was reported as discharged to home on postoperative day 2 in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H6: medical device problem codes: remove code 4065.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.